Sharp estimates for the Green function in Lipschitz domains. (English) Zbl 0971.31005

The main result of this paper is a precise estimate for the Green function of a bounded Lipschitz domain in \(\mathbb{R}^{d}\) for \(d\geq 3\). The author provides a careful analysis of the dependence of the constants appearing in the estimates. Applications are given to provide short proofs of precise estimates for the Martin kernel of Lipschitz domains, for the Green function of \(C^{1,1}\) domains, and a short proof of the 3G theorem. Moreover, the author shows how these results are connected to the boundary Harnack principle.


31B20 Boundary value and inverse problems for harmonic functions in higher dimensions
35J05 Laplace operator, Helmholtz equation (reduced wave equation), Poisson equation
Full Text: DOI


[1] Ancona, A., Principe de Harnack à la frontière et théorème de Fatou pour un opérateur elliptique dans un domaine lipschitzien, Ann. inst. Fourier (Grenoble), 28, 169-213, (1978) · Zbl 0377.31001
[2] Bass, R.F., Probabilistic techniques in analysis, (1995), Springer-Verlag New York · Zbl 0817.60001
[3] Bass, R.F.; Burdzy, K., A probabilistic proof of the boundary Harnack principle, (), 1-16
[4] Bass, R.F.; Burdzy, K., A boundary Harnack principle in twisted Hölder domains, Ann. of math., 134, 253-276, (1991) · Zbl 0747.31008
[5] Bass, R.F.; Burdzy, K., The boundary Harnack principle for nondivergence form elliptic operators, J. London math. soc., 50, 157-169, (1994) · Zbl 0806.35025
[6] Bogdan, K., The boundary Harnack principle for the fractional Laplacian, Studia math., 123, 43-80, (1997) · Zbl 0870.31009
[7] Bogdan, K., Representation of α-harmonic functions in Lipschitz domains, Hiroshima math. J., 29, 227-243, (1999) · Zbl 0936.31008
[8] Bogdan, K.; Byczkowski, T., Potential theory for the α-stable Schrödinger operator on bounded Lipschitz domains, Studia math., 133, 53-92, (1999) · Zbl 0923.31003
[9] Bogdan, K.; Byczkowski, T., Probabilistic proof of boundary Harnack principle or α-harmonic functions, Potential anal., 11, 135-156, (1999) · Zbl 0936.31009
[10] Caffarelli, L.; Fabes, E.; Mortola, S.; Salsa, S., Boundary behavior of nonnegative solutions of elliptic operators in divergence form, Indiana univ. math. J., 30, 621-640, (1981) · Zbl 0512.35038
[11] Chen, Z.-Q.; Song, R., Martin boundary and integral representation for harmonic functions of symmetric stable processes, J. funct. anal., 159, 267-294, (1998) · Zbl 0954.60003
[12] Chung, K.L., Green’s function for a ball, Seminar on stochastic processes, 1986, Progress in probability and statistics, 13, (1987), Birkhauser Boston, Cambridge, p. 1-13 · Zbl 0643.31007
[13] Chung, K.L.; Zhao, Z., From Brownian motion to Schrödinger’s equation, (1995), Springer-Verlag New York
[14] Cranston, M.; Fabes, E.; Zhao, Z., Conditional gauge and potential theory for the Schrödinger operator, Trans. amer. math. soc., 307, 171-194, (1988) · Zbl 0652.60076
[15] Dahlberg, B., Estimates of harmonic measure, Arch. rational mech. anal., 65, 275-288, (1977) · Zbl 0406.28009
[16] Hunt, R.A.; Wheeden, R.L., Positive harmonic functions on Lipschitz domains, Trans. amer. math. soc., 147, 507-527, (1970) · Zbl 0193.39601
[17] Jerison, D.S.; Kenig, C.E., Boundary behavior of harmonic functions in non-tangentially accessible domains, Adv. in math., 46, 80-147, (1982) · Zbl 0514.31003
[18] Jerison, D.S.; Kenig, C.E., Boundary value problems on Lipschitz domains, (), 1-68
[19] Kenig, C.E., Harmonic analysis techniques for second order elliptic boundary value problems, CBMS regional conference series in mathematics, 83, (1994), Am. Math. Soc Providence
[20] Kulczycki, T., Properties of Green function of symmetric stable processes, Probab. math. statist., 17, 339-364, (1997) · Zbl 0903.60063
[21] Wu, J.-M.G., Comparisons of kernel functions, boundary Harnack principle and relative Fatou theorem on Lipschitz domains, Ann. inst. Fourier (Grenoble), 28, 147-167, (1978) · Zbl 0368.31006
[22] Zhao, Z., Green function for Schrödinger operator and conditioned feynman – kac gauge, J. math. anal. appl., 116, 309-334, (1986) · Zbl 0608.35012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.